Alert archive / Kansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 106, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 10, 2001, 3:50 PM MDT for Wallace County, Kansas. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 10, 2001, 3:50 PM MDT (21:50 UTC)
- Expired
- Jun 10, 2001, 4:45 PM MDT
- In force
- 55 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Wallace County, KS
The radar
The Goodland radar (KGLD), 50 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 3:50 PM MDT | Hail 1.25 | Sharon Spgs, KS | |
| Jun 10, 4:20 PM MDT | Hail 1 | Sharon Spgs, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3545 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 102153 SVRGLD KSC199-102245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 350 PM MDT SUN JUN 10 2001 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WALLACE COUNTY IN WEST CENTRAL KANSAS * UNTIL 445 PM MDT * AT 350 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 25 MILES WEST OF WALLACE...OR ABOUT 18 MILES NORTHWEST OF SHARON SPRINGS...MOVING EAST AT 15 MPH. * AT 349 PM MDT...TRAINED SPOTTERS ALSO REPORTED HALF DOLLAR SIZED HAIL IN SHARON SPRINGS. * THE SEVERE THUNDERSTORM WILL BE... AFFECTING RESIDENTS AND MOTORISTS IN THE WARNED AREA AND RESIDENTS OF SHARON SPRINGS. HAIL UP TO GOLFBALL SIZE AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THESE STORMS. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. $$ LAT...LON 3913 10205 3895 10206 3887 1015n4 3913 10151 SVEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:53 PM MDT, 57 minutes earlier.
Area forecast discussion, Jun 10, 2:53 PM MDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 253 PM MDT SUN JUN 10 2001 ...HOT TEMPS EXPECTED NEXT FEW DAYS... WL BE INTERESTING NEXT FEW DAYS IN TERMS OF TSTMS FOR GLD CWA. ALL INDICATIONS TODAY DID NOT SUPPORT DEVELOPMENT OF STORMS. HOWEVER...FEW STORMS HAVE FIRED ALONG NW-SE ORIENTATED BOUNDARY DRAPED ACROSS SW PARTS OF FA. ATMOSPHERE IS UNSTABLE AND OBVIOUSLY NO CAP AS PREVIOUSLY THOUGHT. AS STORMS HAVE BEEN MOVING OFF THIS BOUNDARY...THEY HAVE BEEN WEAKENING. WL CONTINUE TO MONITOR...BUT MODELS AND NEARBY SOUNDINGS DO NOT SUPPORT MUCH ACTIVITY BY 00Z. LOOKING AT SIGNIFICANT MID LVL CAP NEXT 2 DAYS OVER CWA. IF THESE TEMPERATURES ARE FORECAST TOO WARM...THEN SLIGHT POSSIBILITIES EXIST FOR THUNDERSTORMS. A FEW THINGS TO CONSIDER INCLUDE STEEP LAPSE RATES...WEAK DISTURBANCES THAT BEGIN TO RIDE ACROSS WSW FLOW ALOFT AND DEWPOINTS. DO NOT FIND ANY QPF OR SIGNIFICANT LIFT NEXT 36-48 HRS AND WL GO ALONG WITH MODEL AGREEMENT ON 700MB TEMPS. THEREFORE...WL NOT MENTION TSTMS UNTIL TUESDAY NIGHT WHEN FRONT MOVES ACROSS FA AND MORE ENERGY MOVES IN FROM THE W. OTHERWISE... VERY WARM SFC TEMPS EXPECTED NEXT FEW DAYS BUT SHOULD FALL JUST SHORT OF RECORD HIGHS. LATER SHIFTS CAN LOOK AT THIS IF TEMPS SHOULD RISE INTO TRIPLE DIGITS. MORE BOUYANT AIRMASS AND DEEPER MOISTURE FOR WEDNESDAY...SO WL KEEP CHC FOR TSTMS...POSSIBLY LIKELY POPS E CWA. THEN DRY FORECAST LATER THURSDAY INTO FRIDAY AS SYSTEM PULLS AWAY FROM HI PLAINS. NO OTHER CHANGES AT THIS TIME. .GLD...NONE. KPL
In the hours before
Special weather statement, Jun 10, 10:41 AM MDT, 5 hours 9 minutes before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-110600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1041 AM MDT SUN JUN 10 2001 HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND EASTERN COLORADO. SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. THE AIR MASS OVER THE REGION HAS BECOME DRIER AND MORE STABLE. THEREFORE...NO THUNDERSTORMS ARE EXPECTED OVER THE AREA THROUGH TONIGHT. BULLER
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:23 PM MDT | Severe Thunderstorm Warning | GLD | Wallace | 67 min |
| Jun 9, 7:37 PM MDT | Severe Thunderstorm Warning | GLD | Sherman | 23 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.